Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 313, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Nov 17, 2015, 8:03 PM CST for Howard County, Missouri. It took effect at Nov 17, 2015, 8:52 PM CST. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Nov 17, 2015, 8:03 PM CST (02:03 UTC)
- In effect from
- Nov 17, 2015, 8:52 PM CST
- Expired
- Nov 19, 2015, 9:25 AM CST
- In force
- 37 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Howard County, MO
The radar
The Pleasant Hill radar (KEAX), 149 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Moniteau Creek near Fayette (FYTM7). The gauge peaked at 12.73 ft at Nov 17, 2015, 10:00 PM CST.
- Action stage
- 11 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06909500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
932
WGUS43 KEAX 180203
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CST TUE NOV 17 2015
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Lamine River near Otterville affecting Cooper County.
Moniteau Creek near Fayette affecting Howard County.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC053-190203-
/O.NEW.KEAX.FL.W.0312.151118T0908Z-151119T1509Z/
/OTTM7.1.ER.151118T0908Z.151118T1200Z.151118T1509Z.NO/
803 PM CST TUE NOV 17 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Lamine River near Otterville.
* from late tonight to Thursday morning.
* At 7:15 PM Tuesday the stage was 9.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Wednesday morning and continue
to rise to near 16.0 feet by Wednesday morning. The river will fall
below flood stage by late Wednesday morning.
* At 15.0 feet...Low lying woodlands and fields along the river
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 9.5 Tue 07 PM 16.0 Wednesday morning
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC089-190202-
/O.NEW.KEAX.FL.W.0313.151118T0252Z-151119T1525Z/
/FYTM7.1.ER.151118T0252Z.151118T0700Z.151118T1525Z.UU/
803 PM CST TUE NOV 17 2015
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Moniteau Creek near Fayette.
* until Thursday morning.
* At 7:30 PM Tuesday the stage was 10.5 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 19.0 feet by early Wednesday morning. The river will
fall below flood stage by late Wednesday morning.
* At 16.0 feet...Low-lying fields along Moniteau Creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 10.5 Tue 07 PM 19.0 early Wednesday
morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-190202-
/O.EXT.KEAX.FL.W.0311.151118T0200Z-151119T1955Z/
/BONM7.1.ER.151118T0136Z.151118T1800Z.151118T1955Z.UU/
803 PM CST TUE NOV 17 2015
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* from this evening to Thursday afternoon.
* At 7:30 PM Tuesday the stage was 16.0 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to
rise to near 17.8 feet by early Wednesday afternoon. The river will
fall below flood stage by early Wednesday afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 16.0 Tue 07 PM 17.8 early Wednesday
afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$1 follow-up statement
805
WGUS83 KEAX 181211
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
611 AM CST WED NOV 18 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Lamine River near Otterville affecting Cooper County.
Moniteau Creek near Fayette affecting Howard County.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Carroll...Chariton...Linn and
Livingston Counties.
Petite Saline Creek near Boonville affecting Cooper County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC033-041-115-117-191211-
/O.CON.KEAX.FL.W.0314.000000T0000Z-151120T1928Z/
/SNZM7.2.ER.151118T1427Z.151119T0000Z.151119T1928Z.NO/
611 AM CST WED NOV 18 2015
The Flood Warning continues for
The Grand River near Sumner.
* until Friday afternoon.
* At 5:45 AM Wednesday the stage was 22.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 31.6 feet by this evening. The river will fall below
flood stage by early Thursday afternoon.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 22.5 Wed 06 AM 31.6 this evening
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$
MOC053-181241-
/O.CAN.KEAX.FL.W.0312.000000T0000Z-151119T1509Z/
/OTTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
611 AM CST WED NOV 18 2015
The Flood Warning is cancelled for
The Lamine River near Otterville.
* At 5:15 AM Wednesday the stage was 11.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river crested below flood stage at 13.3 feet. The
river will continue to fall to 3.8 feet by Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Lamine River
Otterville 15 11.7 Wed 05 AM 9.0 this afternoon
&&
LAT...LON 3869 9303 3887 9305 3894 9304 3894 9298 3869 9294
$$
MOC089-181241-
/O.CAN.KEAX.FL.W.0313.000000T0000Z-151119T1525Z/
/FYTM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
611 AM CST WED NOV 18 2015
The Flood Warning is cancelled for
The Moniteau Creek near Fayette.
* At 5:30 AM Wednesday the stage was 9.0 feet.
* Flood stage is 16.0 feet.
* Forecast...The river crested below flood stage at 12.8 feet. The
river will continue to fall to 5.0 feet by Thursday morning.
&&
Latest
Location FS Stage Day/Time Forecast
Moniteau Creek
Fayette 16 9.0 Wed 05 AM 8.7 this morning
&&
LAT...LON 3914 9259 3914 9252 3902 9256 3903 9262
$$
MOC053-191210-
/O.CON.KEAX.FL.W.0311.000000T0000Z-151119T1955Z/
/BONM7.1.ER.151118T0131Z.151118T1800Z.151118T1955Z.UU/
611 AM CST WED NOV 18 2015
The Flood Warning continues for
The Petite Saline Creek near Boonville.
* until Thursday afternoon.
* At 5:30 AM Wednesday the stage was 17.3 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 17.8 feet by this
afternoon. The river will fall below flood stage this afternoon.
* At 16.0 feet...Low lying woodlands and fields near the creek flood.
&&
Latest
Location FS Stage Day/Time Forecast
Petite Saline Creek
Boonville 16 17.3 Wed 05 AM 17.8 this afternoon
&&
LAT...LON 3892 9280 3894 9264 3892 9250 3888 9252 3887 9279
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Nov 17, 5:44 PM CST, 2 hours 19 minutes earlier.
Area forecast discussion, Nov 17, 5:44 PM CST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 544 PM CST TUE NOV 17 2015 .DISCUSSION... Issued at 310 PM CST TUE NOV 17 2015 Strong warm and moist advection ahead of very strong upper storm system has allowed for a prolonged but much needed soaking rainfall across the area. The moist advection has brought up precipitable water values that are between 4 and 5 standard deviations above normal. With this much moisture advecting into the region and plenty of ascent from the approaching upper trough, widespread rain amounts in the 2 to 3 inch amount have either occurred or are likely to have occurred when all is said and done. This will lead to significant improvements in the short-term drought conditions we've experienced. The dry slot associated with the upper PV anomaly should progress eastward this evening and overnight. Short-range high-resolution models suggest there may be an area of showers associated with the advancing dry slot but behind the main precipitation area to the east. The timing of this suggest that there will be very limited instability so think if this precipitation occurs it will be in the form of showers. Cloud cover will also scatter out as the dry slot moves overhead but as the upper low tracks east, low stratus should fill back in on the back side of the storm system. This cloud cover should stick around for the better part of the day Wednesday and when combined with cold advection should make for a very chilly day. Have lowered high temperatures based on that thinking and looks like we'll have a hard time getting close to normal as highs top out in the lower 50s. Once this system moves away it looks quiet, at least for a few days, with temperatures close to or a little below normal. The next system will affect the region Friday and Friday night. Models have come into a little better agreement with the timing of the upper wave. So felt confident enough to raise PoPs substantially Friday into Friday night. A fast moving upper shortwave trough will move along with the northwesterly flow. As the wave ejects into the Plains, a surface low will deepen and track across the forecast area. Temperatures cold enough for snowfall will advect into the area on the northwestern side of the low and as a result, it looks like a good chance for northern Missouri, north of Highway 36, to see some light accumulating snow, perhaps a dusting to half an inch or so. Very cold temperatures will fill in behind this system for the weekend. By Sunday morning, lows in the teens look possible, at least of northern Missouri, but possibly across much of eastern Kansas and west central to central Missouri as well. Some moderation of temperatures should occur early next week but it will be still be chilly compared to the recent past. The upper pattern becomes a little more convoluted early next week. The GFS keeps the area in northwesterly flow with a ridge building over the Intermountain West. The GEM and the ECMWF have more of split flow regime with a trough moving into the West Coast. As a result, the GFS is quick to bring another shortwave into the area with the northwest flow while the GEM and the ECMWF keep the area dry through Tuesday. Have kept the forecast dry through Tuesday given the agreement between the GEM and the ECMWF. && .AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening) Issued at 537 PM CST TUE NOV 17 2015 While the heavier rain showers have moved into northeast and eastern MO scattered showers will linger across northwest MO and northeast KS into the mid evening. A dry slot is nosing in from the southwest will erode the back edge of the IFR ceilings early this evening, lifting them to VFR thresholds. But that will only last a handful of hours as the wrap around MVFR ceilings tied to the core of the storm system spread northeast. Will likely see a band or pocket of light rain with the core of this system affect far eastern KS and the northwest 1/3 of MO during the morning hours. MVFR ceilings will lift as winds veer to the southwest and become quite gusty from the southwest during the afternoon hours. && .EAX Watches/Warnings/Advisories... KS...NONE. MO...NONE. && DISCUSSION...CDB AVIATION...MJ
Hazardous weather outlook, Nov 17, 5:42 AM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 542 AM CST TUE NOV 17 2015 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-181145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 542 AM CST TUE NOV 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY HOWEVER ANY STORM THAT DOES DEVELOP WILL NOT BE SEVERE.. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY HOWEVER...SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. 1 TO 2 INCHES OF RAINFALL WILL BE POSSIBLE BY WEDNESDAY NIGHT HOWEVER FLOODING IS NOT EXPECTED DUE TO RECENT DRY CONDITIONS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/EAX/HWO
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 6:19 PM CST | River Flood Warning | EAX | Cooper | 44 hr |
| Nov 17, 8:03 PM CST | River Flood Warning | EAX | Cooper | 37 hr |
| Nov 17, 9:42 PM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 64 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.